Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 384, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 18, 2011, 9:48 PM CDT for Bossier Parish, Caddo Parish, Webster Parish, Louisiana; 6 counties in Arkansas; Bowie County, Cass County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2011, 9:48 PM CDT (02:48 UTC)
- Expired
- Sep 18, 2011, 10:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bossier Parish, LA, Caddo Parish, LA, Webster Parish, LA, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 9:50 PM CDT | TSTM WND DMG | 10 Sw Texarkana, TX | TREES DOWN AT LAKE WRIGHT PATMAN |
| Sep 18, 10:44 PM CDT | TSTM WND DMG | Plain Dealing, LA | TREE DOWN HWY 2 NEAR MILLERS BLUFF IN PLAIN DEALING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS54 KSHV 190248
SVRSHV
ARC027-057-073-081-091-099-LAC015-017-119-TXC037-067-190345-
/O.NEW.KSHV.SV.W.0384.110919T0248Z-110919T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN CADDO PARISH IN NORTHWEST LOUISIANA...
NORTHWESTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SPRINGHILL...
WESTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF ASHDOWN...
MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
SOUTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1045 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHEAST OF OGDEN TO GENOA TO 8 MILES WEST OF QUEEN
CITY...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF ASHDOWN TO
12 MILES SOUTHEAST OF TEXARKANA TO 8 MILES NORTHWEST OF ATLANTA...
AND MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOUKE...FULTON...GARLAND...BRIGHTSTAR...RAVANNA...DODDRIDGE...
CANFIELD...RODESSA...BRADLEY...IDA...VIVIAN...BUSSEY...TAYLOR...
HOSSTON...BODCAW...GILLIAM...WELCOME...BUCKNER...SMITHLAND...
ROSSTON...PLAIN DEALING...WILLISVILLE...CULLEN...MACEDONIA...
SAREPTA...SHONGALOO AND EMERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHEAST TEXAS. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3362 9320 3302 9316 3302 9324 3291 9324
3273 9361 3286 9403 3309 9404 3329 9454
3349 9422 3376 9408
TIME...MOT...LOC 0246Z 302DEG 38KT 3367 9393 3332 9383
3316 9425
$$
151 follow-up statement
883
WWUS54 KSHV 190332
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CDT SUN SEP 18 2011
ARC081-099-TXC037-067-190341-
/O.CAN.KSHV.SV.W.0384.000000T0000Z-110919T0345Z/
LITTLE RIVER AR-NEVADA AR-CASS TX-BOWIE TX-
1032 PM CDT SUN SEP 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...CASS...NEVADA AND
LITTLE RIVER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVED EAST OUT OF THESE COUNTIES.
LAT...LON 3353 9399 3354 9397 3347 9348 3345 9348
3343 9325 3303 9319 3302 9324 3291 9324
3273 9361 3286 9403 3315 9405 3355 9401
TIME...MOT...LOC 0331Z 298DEG 28KT 3346 9378 3322 9368
3295 9379
$$
ARC027-057-073-091-LAC015-017-119-190345-
/O.CON.KSHV.SV.W.0384.000000T0000Z-110919T0345Z/
COLUMBIA AR-HEMPSTEAD AR-LAFAYETTE AR-MILLER AR-CADDO LA-BOSSIER LA-
WEBSTER LA-
1032 PM CDT SUN SEP 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MILLER...LAFAYETTE...HEMPSTEAD AND COLUMBIA COUNTIES...AND
WEBSTER...BOSSIER AND CADDO PARISHES...
AT 1032 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HERVEY TO CANFIELD TO
6 MILES SOUTHEAST OF IDA...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF TEXARKANA TO 12 MILES SOUTHWEST OF LEWISVILLE TO 20 MILES
WEST OF SPRINGHILL...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GIN
CITY...GILLIAM...GARLAND...BRADLEY...SPIRIT LAKE...BOYD...BOLINGER...
PLAIN DEALING...SHONGALOO...SAREPTA...ROCKY MOUNT...IVAN...CULLEN...
ALDEN BRIDGE...WELCOME...WALDO...TAYLOR...STATE LINE...STAMPS...
SMITHLAND...PLAINFIELD...WALKERVILLE...PINEY GROVE...MOUNT VERNON...
MOUNT PLEASANT...MCKAMIE...MARS HILL...MAGNOLIA...MACEDONIA...
LERCH...LAMARTINE...HORSEHEAD...CORNELIUS...BUSSEY...BUCKNER AND
BETHEL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS NORTHEAST TEXAS.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3353 9399 3354 9397 3347 9348 3345 9348
3343 9325 3303 9319 3302 9324 3291 9324
3273 9361 3286 9403 3315 9405 3355 9401
TIME...MOT...LOC 0331Z 298DEG 28KT 3346 9378 3322 9368
3295 9379
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 9:25 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 18, 9:25 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 925 PM CDT SUN SEP 18 2011 .DISCUSSION... UPDATED TO ADD ADDITIONAL COUNTIES AND PARISHES FURTHER TO THE SOUTH AND EAST...ACROSS EAST TEXAS...NORTHERN LOUISIANA...AND THE REMAINDER OF THE ARKANSAS COUNTIES TO THE SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 1 AM./VII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 71 86 65 88 66 / 70 50 10 10 10 MLU 71 88 64 87 64 / 70 60 40 20 20 DEQ 66 83 55 87 57 / 60 20 10 10 10 TXK 70 84 61 86 61 / 70 30 10 10 10 ELD 69 85 61 86 60 / 70 50 20 10 10 TYR 72 86 63 88 64 / 60 20 10 10 10 GGG 71 86 62 88 63 / 70 30 10 10 10 LFK 73 89 66 91 66 / 50 50 20 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Sep 18, 11:47 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1147 AM CDT SUN SEP 18 2011 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON- 1147 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...ADJACENT SOUTHWEST ARKANSAS AND PORTIONS OF NORTHEAST TEXAS NORTH OF INTERSTATE 20. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WIND. THE SEVERE WEATHER THREAT MAY LAST INTO THE EVENING HOURS...WITH THE ACTIVITY GRADUALLY DIMINISHING OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. ARZ061-071>073-LAZ001>006-010>014-017>022-TXZ149>153-165>167- 191100- NEVADA-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE TX- 1147 AM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 18, 7:03 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT SUN SEP 18 2011
ARZ060-061-190030-
HEMPSTEAD-NEVADA-
703 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
PRESCOTT...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF PRESCOTT...MOVING
NORTHEAST AT 30 MPH.
DIME TO PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
15Local storm report, Sep 18, 7:09 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 N BROKEN BOW 34.04N 94.74W
09/18/2011 E1.75 INCH MCCURTAIN OK LAW ENFORCEMENT
GOLF BALL HAIL REPORTED ONE MILE NORTH OF BROKEN BOW.
&&
25Local storm report, Sep 18, 8:16 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL HORATIO 33.94N 94.36W
09/18/2011 E1.50 INCH SEVIER AR EMERGENCY MNGR
HAIL STORM INCH TO INCH AND HALF IN HORATIO REPORTED BY
OFFICE OF EMERGENCY PREPAREDNESS EMPLOYEE.
&&
25Local storm report, Sep 18, 9:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
936 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG MOUNT VERNON 33.17N 95.22W
09/18/2011 FRANKLIN TX LAW ENFORCEMENT
TREES DOWN ALL OVER FRANKLIN COUNTY AND NO POWER IN MOUNT
VERNON.
&&
25Local storm report, Sep 18, 9:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 8 SSE HOOKS 33.36N 94.23W
09/18/2011 BOWIE TX EMERGENCY MNGR
TREES DOWN IN RED WATER
&&
25Local storm report, Sep 18, 9:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
940 PM CDT SUN SEP 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 9 NNW MOUNT PLEASANT 33.29N 95.04W
09/18/2011 TITUS TX LAW ENFORCEMENT
TREES DOWN GREENHILL ROAD AND TU BRIDGE
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:03 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
| Sep 18, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, De Soto, Webster | 59 min |
| Sep 18, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 58 min |
| Sep 18, 8:00 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 60 min |
| Sep 18, 8:14 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Sep 18, 8:58 PM CDT | Flash Flood Warning | SHV | Sevier | 2 hr |
| Sep 18, 9:01 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Miller, Sevier | 59 min |
| Sep 18, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 47 min |
| Sep 18, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Titus | 62 min |
| Sep 18, 9:09 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 66 min |
| Sep 18, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Marion, Morris, Titus | 52 min |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Gregg, Rusk, Smith, Upshur, Wood | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.